Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Authors: Murray C. Kemp and Yoshio Kimura
Title: Introduction to mathematical economics
Additional book information: Springer-Verlag, New York-Heidelberg-Berlin, 1978, vi + 249 pp., $19.80.

References [Enhancements On Off] (What's this?)

  • 1. Kenneth J. Arrow and Gerard Debreu, Existence of an equilibrium for a competitive economy, Econometrica 22 (1954), 265–290. MR 0077069
  • 2. Robert J. Aumann, Markets with a continuum of traders, Econometrica 32 (1964), 39–50. MR 0172689
  • 3. Robert J. Aumann, Existence of competitive equilibria in markets with a continuum of traders, Econometrica 34 (1966), 1–17. MR 0191623
  • 4. R. J. Aumann and L. S. Shapley, Values of non-atomic games, Princeton University Press, Princeton, N.J., 1974. A Rand Corporation Research Study. MR 0378865
  • 5. Donald J. Brown, Existence of a competitive equilibrium in a nonstandard exchange economy, Eonometrica 44 (1976), no. 3, 537–546. MR 0416515
  • 6. Gerard Debreu, Theory of value: an axiomatic analysis of economic equilibrium, Cowles Foundation for Research in Economics at Yale University, Monograph 17, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1959. MR 0110571
  • 7. Gerard Debreu, Economies with a finite set of equilibria, Econometrica 38 (1970), 387–392. MR 0278702
  • 8. Gerard Debreu, Four aspects of the mathematical theory of economic equilibrium, Proceedings of the International Congress of Mathematicians (Vancouver, B. C., 1974) Canad. Math. Congress, Montreal, Que., 1975, pp. 65–77. MR 0429053
  • 9. G. Debreu and H. Scarf, A limit theorem on the core of an economy, Internat. Econom. Rev. 4 (1963), 235-246.
  • 10. F. Y. Edgeworth, Mathematical psychics, Kegan Paul, London, 1881.
  • 11. David Gale, The law of supply and demand, Math. Scand. 3 (1955), 155–169. MR 0077070
  • 12. David Gale, The theory of linear economic models, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1960. MR 0115801
  • 13. Werner Hildenbrand, Core and equilibria of a large economy, Princeton University Press, Princeton, N.J., 1974. With an appendix to Chapter 2 by K. Hildenbrand; Princeton Studies in Mathematical Economics, No. 5. MR 0389160
  • 14. Shizuo Kakutani, A generalization of Brouwer’s fixed point theorem, Duke Math. J. 8 (1941), 457–459. MR 0004776
  • 15. H. W. Kuhn, On a theorem of Wald, Linear inequalities and related systems, Annals of Mathematics Studies, no. 38, Princeton University Press, Princeton, N. J., 1956, pp. 265–273. MR 0082913
  • 16. H. W. Kuhn and A. W. Tucker, Non-linear programming, Proc. Second Berkeley Sympos. on Mathematical Statistics and Probability, J. Neyman, ed., University on California Press, Berkeley, Calif. 1951.
  • 17. A. Liapounoff, Sur les fonctions-vecteurs complètement additives, Bull. Acad. Sci. URSS. Sér. Math. [Izvestia Akad. Nauk SSSR] 4 (1940), 465–478 (Russian, with French summary). MR 0004080
  • 18. L. W. McKenzie, On equilibrium in Graham's model of world trade and other competitive systems, Econometrica 22 (1954), 147-161.
  • 19. Lionel W. McKenzie, On the existence of general equilibrium for a competitive market, Econometrica 27 (1959), 54–71. MR 0106776
  • 20. J. W. Milnor and L. S. Shapley, Values of large games. II. Oceanic games, Math. Oper. Res. 3 (1978), no. 4, 290–307. MR 509666, 10.1287/moor.3.4.290
  • 21. John F. Nash Jr., Equilibrium points in 𝑛-person games, Proc. Nat. Acad. Sci. U. S. A. 36 (1950), 48–49. MR 0031701
  • 22. Hukukane Nikaidô, On the classical multilateral exchange problem, Metroecon. 8 (1956), 135–145. MR 0080571
  • 23. Hukukane Nikaidô, Convex structures and economic theory, Mathematics in Science and Engineering, Vol. 51, Academic Press, New York-London, 1968. MR 0277233
  • 24. Arthur Sard, The measure of the critical values of differentiable maps, Bull. Amer. Math. Soc. 48 (1942), 883–890. MR 0007523, 10.1090/S0002-9904-1942-07811-6
  • 25. Herbert Scarf, The computation of economic equilibria, Yale University Press, New Haven, Conn.-London, 1973. With the collaboration of Terje Hansen; Cowles Foundation Monograph, No. 24. MR 0391909
  • 26. L. S. Shapley, Values of large games. III: A corporation with two large stockholders, RM-2650, The Rand Corporation, Santa Monica, Calif., December 1961.
  • 27. Martin Shubik, Edgeworth market games, Contributions to the theory of games, Vol. IV, Annals of Mathematics Studies, no. 40, Princeton University Press, Princeton, N.J., 1959, pp. 267–278. MR 0103774
  • 28. Steve Smale, Global analysis and economics. I. Pareto optimum and a generalization of Morse theory, Dynamical systems (Proc. Sympos., Univ. Bahia, Salvador, 1971) Academic Press, New York, 1973, pp. 531–544. MR 0341535
  • 29. S. Smale, Global analysis and economics. IIA. Extension of a theorem of Debreu, J. Math. Econom. 1 (1974), no. 1, 1–14. MR 0426823
  • 30. S. Smale, Glodal analysis and economics. III. Pareto optima and price equilibria, J. Math. Econom. 1 (1974), no. 2, 107–117. MR 0426824
  • 31. S. Smale, Global analysis and economics. IV. Finiteness and stability of equilibria with general consumption sets and production, J. Math. Econom. 1 (1974), no. 2, 119–127. MR 0426825
  • 32. S. Smale, Global analysis and economics. V. Pareto theory with constraints, J. Math. Econom. 1 (1974), no. 3, 213–221. MR 0426826
  • 33. S. Smale, Global analysis and economics. VI. Geometric analysis of Pareto optima and price equilibria under classical hypotheses, J. Math. Econom. 3 (1976), no. 1, 1–14. MR 0426827
  • 34. Akira Takayama, Mathematical economics, 2nd ed., Cambridge University Press, Cambridge, 1985. MR 832684
  • 35. Michael J. Todd, The computation of fixed points and applications, Springer-Verlag, Berlin-New York, 1976. Lecture Notes in Economics and Mathematical Systems, Vol. 124. MR 0410732
  • 36. J. v. Neumann, Zur Theorie der Gesellschaftsspiele, Math. Ann. 100 (1928), no. 1, 295–320 (German). MR 1512486, 10.1007/BF01448847
  • 37. J. von Neumann, Über ein Ökonomisches Gleichungssystem und eine Verallgemeinerung des Brouwerschen Fixpunktsatzes, Ergebnisse eines Mathematischen Kolloquiums 8 (1937), 73-83. [Translated as A model of general economic equilibrium, Rev. Economic Studies 13 (1945), 1-9.]
  • 38. John von Neumann and Oskar Morgenstern, Theory of Games and Economic Behavior, Princeton University Press, Princeton, New Jersey, 1944. MR 0011937
  • 39. A. Wald. Über die eindeutige positive Lösbarkeit der neuen Produktions gleichungen, Ergebnisse eines Mathematischen Kolloquiums 6 (1935), 12-20.
  • 40. Abraham Wald, On some systems of equations of mathematical economics, Econometrica 19 (1951), 368–403. MR 0044097
  • 41. L. Walras, Eléments d'économie politique pure, Corbaz, Lausanne. [Translated as Elements of pure economics, Trans. W. Jaffe, Allen and Unwin, London, 1954.]

Review Information:

Reviewer: Louis J. Billera
Journal: Bull. Amer. Math. Soc. 2 (1980), 355-359
DOI: https://doi.org/10.1090/S0273-0979-1980-14758-8